American Journal of Medical Case Reports
ISSN (Print): 2374-2151 ISSN (Online): 2374-216X Website: http://www.sciepub.com/journal/ajmcr Editor-in-chief: Apply for this position
Open Access
Journal Browser
Go
American Journal of Medical Case Reports. 2016, 4(9), 298-300
DOI: 10.12691/ajmcr-4-9-1
Open AccessCase Report

Golimumab Induced CNS, Pulmonary, and Cardiac Sarcoidosis - A Case Report and Literature Review

Zhen Wang MD1, , Eugenio Capitle MD1, Michael Jaker MD1, Smita Mahendrakar MD1 and Riju Banerjee MD1

1Internal Medicine Department, Rutgers-New Jersey Medical School, Newark, New Jersey, United States

Pub. Date: September 23, 2016

Cite this paper:
Zhen Wang MD, Eugenio Capitle MD, Michael Jaker MD, Smita Mahendrakar MD and Riju Banerjee MD. Golimumab Induced CNS, Pulmonary, and Cardiac Sarcoidosis - A Case Report and Literature Review. American Journal of Medical Case Reports. 2016; 4(9):298-300. doi: 10.12691/ajmcr-4-9-1

Abstract

Tumor necrosis factor alpha (TNF-α) antagonist has been widely used in the treatment of inflammatory conditions such as rheumatoid arthritis (RA). Recently there have been case reports of the development of sarcoidosis in patients receiving TNF-α antagonists. Agents such as Infliximab, Adalimumab, and Etanercept have all been linked. However, incidents related to Golimumab, another member of the class, has not yet been described. We present the first case of Golimumab induced CNS, Pulmonary, and Cardiac sarcoidosis in a patient who presented with weakness and weight loss and was later found to have multi-organ (lung, brain, heart) sarcoid like involvement. Patient was diagnosed with seropositive (RF and CCP) RA maintained on Golimumab and Methotrexate for 2 years prior to diagnosis. Resolution of symptoms was achieved through the cessation of Golimumab and the use of systemic steroids.

Keywords:
sarcoidosis Golimumab Simponi TNF-α antagonist Cardiac Sarcoidosis Pulmonary Sarcoidosis CNS sarcoidosi

Creative CommonsThis work is licensed under a Creative Commons Attribution 4.0 International License. To view a copy of this license, visit http://creativecommons.org/licenses/by/4.0/

Figures

Figure of 3

References:

[1]  Mitsuteru Akahoshi, “The Role of Type I IFN and TNF-α in the Pathogenesis of Sarcoidosis”, Sarcoidosis, Prof. Yoshinobu Eishi (Ed.).
 
[2]  É. Toussirot1, É. Pertuiset, “Sarcoidosis occuring during anti-TNF-α treatment for infl ammatory rheumatic diseases: report of two cases”, Clinical and Experimental Rheumatology 2008; 26: 471-475.
 
[3]  S. Bhargava, “Adalimumab induced pulmonary sarcoid reaction”, Respiratory Medicine Case Reports.
 
[4]  Callejas-Rubio JL, López-Pérez L, Ortego-Centeno N. “Tumor necrosis factor-alpha inhibitor treatment for sarcoidosis.” Therapeutics and Clinical Risk Management. 2008; 4(6): 1305-1313.
 
[5]  Sánchez-Cano D, Callejas-Rubio JL, Ruiz-Villaverde R, Ríos-Fernández R, Ortego-Centeno N. ‘Off-Label Uses of Anti-TNF Therapy in Three Frequent Disorders: Behçet’s Disease, Sarcoidosis, and Noninfectious Uveitis.’ Mediators of Inflammation. 2013; 286857.
 
[6]  Zidi, I., Bouaziz, A., Mnif, W., Bartegi, A., Al-Hizab, F. A. and Amor, N. B. (2010), “Golimumab Therapy of Rheumatoid Arthritis: An Overview.” Scandinavian Journal of Immunology, 72: 75-85.
 
[7]  Soto Lopes MS, Trope BM, Rochedo Rodriguez MPR, Grynszpan RL, Cuzzi T, Ramos-e-Silva M. “Paradoxical Reaction to Golimumab: Tumor Necrosis Factor α Inhibitor Inducing Psoriasis Pustulosa.” Case Reports in Dermatology. 2013; 5(3): 326-331.
 
[8]  Daien CI, Monnier A, Claudepierre P, Constantin A, Eschard JP, Houvenagel E, Samimi M, Pavy S, Pertuiset E, Toussirot E, et al. “Sarcoid-like granulomatosis in patients treated with tumor necrosis factor blockers: 10 cases.” Rheumatology (Oxford) 2009; 48: 883-886.
 
[9]  Michael C. Iannuzzi, M.D., Benjamin A. Rybicki, Ph.D., and Alvin S. Teirstein, M.D. “Sarcoidosis”, N Engl J Med 2007; 357: 2153-2165.